Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Mar 6, 2004, 2:32 AM EST for Rhea County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2004, 2:32 AM EST (07:32 UTC)
- Expired
- Mar 6, 2004, 5:30 AM EST
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 127 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 060734 FFWMRX TNC143-061030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 232 AM EST SAT MAR 6 2004 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... RHEA COUNTY IN EAST TENNESSEE * UNTIL 530 AM EST * AT 229 AM EST...LOCAL EMERGENCY MANAGEMENT REPORTED A FLASH FLOOD NEAR SPRING CITY ON THE PINEY CREEK. THE SHOWERS AND THUNDERSTORMS PRODUCING THE FLASH FLOOD WERE MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE... EVENSVILLE...OLD WASHINGTON...SPRING CITY...GRANDVIEW NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED THAT AROUND 2 1/2 INCHES OF RAIN HAVE FALLEN OVER THE PAST 5 HOURS. AN ADDITIONAL 1/2 INCH OF RAIN IS EXPECTED OVER THE NEXT 2 HOURS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE SOME FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...THIS STORM WILL CAUSE FLOODING OF COUNTRY ROADS...FARMLANDS...AND OTHER LOW LYING AREAS THAT ARE SUBJECT TO FLOODING. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 3555 8511 3547 8497 3572 8471 3578 8488 $$ DH
1 follow-up statement
000 WGUS74 KMRX 060856 FFSMRX TNC143-061030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 350 AM EST SAT MAR 6 2004 ...A FLASH FLOOD WARNING CONTINUES FOR RHEA COUNTY UNTIL 530 AM EST... LOCATIONS IN THE WARNING INCLUDE...EVENSVILLE...SPRING CITY... GRANDVIEW...GRAYSVILLE NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED THAT AROUND 3 INCHES OF RAIN HAVE FALLEN OVER THE PAST 5 HOURS. AN ADDITIONAL 1/2 INCH OF RAIN IS EXPECTED OVER THE NEXT 2 HOURS. AT 345 AM EST LOCAL LAW ENFORCEMENT REPORTED EVACUATIONS IN THE SPRING CITY AREA DUE TO FLOODING OF PINEY CREEK. ALSO...ROARING CREEK NEAR THE GRAYSVILLE AREA WAS FLOODING AS WELL. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3551 8513 3544 8499 3576 8472 3581 8483 $$ DH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 5, 9:00 PM EST, 5 hours 32 minutes earlier.
Area forecast discussion, Mar 5, 9:00 PM EST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 900 PM EST FRI MAR 5 2004 .DISCUSSION...NO CHANGES. AREA RADARS SHOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS HAVE ENTERED THE FORECAST AREA FROM THE WEST WITH THE ENTIRE AREA SLOWLY MOVING EASTWARD IN ADVANCE OF A NORTHEAST-SOUTHWEST ORIENTED COLD FRONT ADVANCING THROUGH WEST TENNESSEE. DUE TO THE RELATIVELY SLOW PROGRESSION OF THE FRONT AND TRAINING NATURE OF THE CONVECTION...WILL CONTINUE WITH FFA. WILL ALSO CONTINUE WIND ADVISORIES AS STRONG LOW-LEVEL WINDS...AS DEPICTED ON THE VAD WIND PROFILE...MAY POTENTIALLY MIX TO SURFACE. REMAINDER OF FORECAST APPEARS ON TRACK. TEMPS SEEM REASONABLE. THEREFORE NO CHANGES ARE WARRANTED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA, TN 60 66 38 59 / 100 50 0 10 KNOXVILLE, TN 58 64 37 56 / 100 70 0 20 BRISTOL, TN 56 62 34 54 / 100 80 0 20 OAK RIDGE, TN 58 64 37 56 / 100 70 0 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...FLOOD WATCH TONIGHT FOR ZONES NCZ060>061. LAKE WIND ADVISORY TONIGHT AND SATURDAY FOR ZONES NCZ060>061. TN...FLOOD WATCH TONIGHT FOR ZONES TNZ012>018...TNZ035>047... TNZ067>074...TNZ081>087...TNZ098>102. LAKE WIND ADVISORY TONIGHT AND SATURDAY FOR ZONES TNZ012>017... TNZ035>040...TNZ042...TNZ044...TNZ046...TNZ067>071...TNZ073... TNZ081>087...TNZ098>102. VA...FLOOD WATCH TONIGHT FOR ZONES VAZ001>002...VAZ005>006...VAZ008. LAKE WIND ADVISORY TONIGHT AND SATURDAY FOR ZONES VAZ001>002... VAZ005>006...VAZ008. && LCM
Hazardous weather outlook, Mar 5, 11:45 AM EST, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1145 AM EST FRI MAR 5 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-061000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1145 AM EST (1045 AM CST) FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... ...FLOOD WATCH REMAINS IN EFFECT FOR TONIGHT... A STORM SYSTEM WILL SLOWLY MOVE TOWARD THE REGION THIS AFTERNOON PRODUCING WIDESPREAD SHOWERS AND THUNDERSTORMS BY TONIGHT. SOME OF THE THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT MAY BECOME SEVERE WITH THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL AND AN ISOLATED TORNADO. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WHICH COULD CAUSE FLOODING OF STREAMS...LOW LYING AREAS AND ROADWAYS. RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE EXPECTED ACROSS MOST OF THE AREA WITH LOCALLY HIGHER AMOUNTS OF UP TO THREE OR FOUR INCHES POSSIBLE. STRONG AND GUSTY WINDS WILL ALSO OCCUR THIS AFTERNOON AND TONIGHT... WITH SOUTHERLY WINDS BETWEEN 15 AND 30 MPH EXPECTED WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND TONIGHT. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 12:07 AM EST | Severe Thunderstorm Warning | MRX | Knox | 33 min |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.